MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065830023
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported a literature study of prospective case series of 55 eyes undergoing primary pars plana vitrectomy (ppv) for various surgical indications.The main outcome measures were rate of achieving surgical objectives, operative times, number of surgical steps, usage of ancillary instruments, corrected distance visual acuity (cdva), and adverse events.The surgical objectives were achieved in all eyes.The adverse event rate was 5% with no visually threatening events.None of the eyes underwent sclerotomy suturing.Eighty percent of patients reported no postoperative discomfort.On postoperative day 1 adverse events (ae) included 2 cases of increased iop in 2 cases and hypotony in one case (ae rate of 5.4%).This case pertains to a patient who experienced postoperative hypotony.This event was not sight-threatening and completely resolved with medical management and observation.This is one of three reports.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The report provided indicates the adverse events described were resolved by general treatment and no medical intervention was required.No sample has been returned for evaluation; therefore, the condition of the product could not be verified.There was also no specific images or evidence provided to ascertain causality and confirm this reported event.The root cause of the customer's complaint could not be conclusively determined as a sample was not received and the condition of the product could not be verified.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.The root cause for this complaint is not known, therefore, specific action with regards to this complaint cannot be taken.Current tracking indicates no adverse trend for this lot for this event.In-process controls are established to ensure each final assembled cassette is verified that all required tests have been performed and all acceptance criteria are met prior to release.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17426242
Report Number1644019-2023-00964
Device Sequence Number6053942
Product Code LRO
UDI-Device Identifier00380658300234
UDI-Public00380658300234
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065830023
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown